MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-240U
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Laceration(s) (1946); Gastrointestinal Hemorrhage (4476)
Date of Event 06/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.This report is related to (b)(4).
 
Event or Problem Description
It was reported that during a cold biopsy procedure, while using disposable biopsy forceps, the device did not close properly.Another set of disposable biopsy forceps were obtained, and an adequate tissue sample was collected.The forceps tore the patient's mucosa, and a clip was required to close the tear and stop bleeding.The procedure was completed as planned.The patient was discharged and advised of the clip with instructions on identifying signs of bleeding.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Updated fields: h6, h11.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.However, based on findings from similar past investigations, the factors causing the reported event might be the following: ·force the distal end of the insertion portion against body cavity tissue excessively ·the tissue was difficult to resect.·the shape and angle of the endoscope insertion section were tight.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information, and device evaluation based on the approved final investigation.Updated fields: d8, h3 and h6.The device was returned to olympus for inspection and the reported failure was not confirmed.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22475295
Report Number9614641-2025-01174
Device Sequence Number8668829
Product Code FCL
UDI-Device Identifier04953170354144
UDI-Public04953170354144
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-240U
Device Lot Number3XV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer07/11/2025
10/01/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/01/2025
10/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown